MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100151
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltaxsft10 1.5mm x 1cm coil (dlx100151, k10326) failed to detach.With this phenomenon, it was retracted fully and replaced with another coil.There was no surgery delayed due to the reported event.The procedure was successfully completed.No fragments were generated.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, b5, e1, e2, e3, g3, g6, h2, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that a pre-deployment electrical testing was performed.The failure did not occur during pre-deployment electrical check.The same detachable control box (dcb) was used successfully with subsequent coils.The same cable was used successfully with subsequent coils.No neck remodeling was utilized.The coil was still attached to the coil delivery system when removed from the patient.The actual coil was not stretched or damaged when removed.The target vessel/site being treated was the internal carotid artery (ica).No relevant anatomical information including vessel characteristics was reported.No excessive force was applied to the device.The device was removed from the patient without additional intervention.An adequate flush was maintained through the devices.Complaint conclusion: as reported by the field, during a coil embolization, a deltaxsft10 1.5mm x 1cm coil (dlx100151, k10326) failed to detach.With this phenomenon, it was retracted fully and replaced with another coil.There was no surgery delayed due to the reported event.The procedure was successfully completed.No fragments were generated.There was no patient injury reported.Additional information received indicated that a pre-deployment electrical testing was performed.The failure did not occur during pre-deployment electrical check.The same detachable control box (dcb) was used successfully with subsequent coils.The same cable was used successfully with subsequent coils.No neck remodeling was utilized.The coil was still attached to the coil delivery system when removed from the patient.The actual coil was not stretched or damaged when removed.The target vessel/site being treated was the internal carotid artery (ica).No relevant anatomical information including vessel characteristics was reported.No excessive force was applied to the device.The device was removed from the patient without additional intervention.An adequate flush was maintained through the devices.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device k10326 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ failure to detach¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 1.5MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12514945
Report Number3008114965-2021-00471
Device Sequence Number5168731
Product Code KRD
UDI-Device Identifier10886704077244
UDI-Public10886704077244
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberDLX100151
Device Catalogue NumberDLX100151
Device Lot NumberK10326
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1